Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 38, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 21, 2014, 1:31 PM MST. It took effect at Nov 22, 2014, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 1:31 PM MST (20:31 UTC)
- In effect from
- Nov 22, 2014, 8:00 AM MST
- Expired
- Nov 22, 2014, 6:25 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS75 KPIH 212031 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 131 PM MST FRI NOV 21 2014 ...A STRONG COLD FRONT TO BRING STRONG WINDS ON SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO SATURDAY AFTERNOON. EXPECT VERY STRONG SOUTHERLY WINDS OF 25 TO 35 MPH AHEAD OF THE FRONT SHIFTING TO THE WEST AND SOUTHWEST EARLY IN THE AFTERNOON AFTER THE FRONT PASSES THROUGH THE REGION. IDZ017-020-021-221300- /O.NEW.KPIH.WI.Y.0038.141122T1500Z-141123T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 131 PM MST FRI NOV 21 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. * TIMING...8 AM TO 8 PM SATURDAY * WINDS...SOUTH 25 TO 35 MPH IN THE MORNING SHIFTING TO WEST TO SOUTHWEST 25 TO 35 MPH IN THE AFTERNOON WITH GUSTS OF 40 TO 50 MPH THROUGHOUT THE DAY. * LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO FALLS...REXBURG...POCATELLO...BLACKFOOT. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
714 WWUS75 KPIH 221954 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1254 PM MST SAT NOV 22 2014 IDZ022-230300- /O.EXA.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITY OF...OAKLEY 1254 PM MST SAT NOV 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...UNTIL 8 PM SATURDAY * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH * LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO FALLS... REXBURG...POCATELLO...BLACKFOOT. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-020-021-230300- /O.CON.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1254 PM MST SAT NOV 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...UNTIL 8 PM SATURDAY * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGHOUT THE DAY. * LOCATIONS INCLUDE...BURLEY...RUPERT...CAREY...IDAHO FALLS... REXBURG...POCATELLO...BLACKFOOT. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
422 WWUS75 KPIH 230125 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 625 PM MST SAT NOV 22 2014 IDZ017-020>022-230230- /O.CAN.KPIH.WI.Y.0038.000000T0000Z-141123T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 625 PM MST SAT NOV 22 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS THIS EVENING. HENCE THE WIND ADVISORY HAS BEEN CANCELLED FOR THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY...AND SOUTH CENTRAL HIGHLANDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 21, 1:09 PM MST, 22 minutes earlier.
Area forecast discussion, Nov 21, 1:09 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MST FRI NOV 21 2014 .SHORT TERM...TONIGHT THROUGH MONDAY. MOIST PACIFIC STORM SYSTEM STILL ON TRACK TO START AFFECTING SOUTHEAST IDAHO TONIGHT THROUGH SATURDAY NIGHT. WINTER STORM WARNINGS REMAIN IN EFFECT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH ADVISORIES IN EFFECT FOR THE LOST RIVER PAHSIMEROI AREA AND SOUTH CENTRAL HIGHLANDS ABOVE 6 THOUSAND FEET. SNOW SHOULD BEGIN AROUND MIDNIGHT IN THE CENTRAL MOUNTAINS AND SPREAD EAST QUICKLY OVERNIGHT. EXPECT HAZARDOUS MOUNTAIN TRAVEL TONIGHT THROUGH SATURDAY EVENING. THINK THE SNAKE RIVER PLAIN WILL SEE MOSTLY RAIN ALTHOUGH COULD SEE A BRIEF PERIOD OF SNOW AT ONSET EARLY SATURDAY MORNING BUT WILL CHANGE TO RAIN. IDAHO FALLS AND REXBURG MAY SEE UP TO AN INCH IN THE MORNING BEFORE CHANGING OVER. HAVE ISSUED A WIND ADVISORY FOR THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN SATURDAY WITH STRONG SOUTHERLY WINDS EXPECTED AHEAD OF THE COLD FRONT SHIFTING TO A WEST TO SOUTHWEST DIRECTION AFTER THE COLD FRONT MOVES THROUGH SATURDAY AFTERNOON AND REMAINING STRONG. PRECIPITATION WILL TAPER OFF WEST TO EAST SATURDAY AFTERNOON AND EVENING AS FLOW ALOFT TRANSITIONS TO A NORTHWESTERLY DIRECTION. SEVERAL WEAK WAVES IN THIS FLOW WILL KEEP PERIOD OF LIGHT SNOW GOING THROUGH SUNDAY NIGHT WITH MOST ACCUMULATIONS LIKELY IN THE EASTERN HIGHLANDS NEAR THE WYOMING BORDER. WILL HAVE DRIER CONDITIONS MONDAY. SNOW LEVELS WILL DROP TO VALLEY FLOORS EARLY SATURDAY EVENING AFTER THE HEAVIEST PRECIPITATION HAS MOVED EAST SO NOT EXPECTING SIGNIFICANT SNOWFALL IN THE SNAKE RIVER PLAIN. TEMPERATURES SHOULD BE BELOW SEASONAL NORMALS SUNDAY AND MONDAY AFTER SOME MILDER CONDITIONS AHEAD OF THE COLD FRONT SATURDAY. GK .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. WE ARE NOT MAKING TOO MANY CHANGES TO THE FORECAST HEADING INTO NEXT WEEK. THE GFS AND ECMWF ARE TRYING TO BUILD A STRONGER RIDGE IN FOR MIDWEEK...WHICH BRING A PRETTY DRY PATTERN FOR EASTERN IDAHO EXCEPT FOR SOME MOUNTAIN SNOW NEAR ISLAND PARK. IF YOU LOOK AT THE ENSEMBLE FORECASTS...THEY DEPICT AN OVERALL WEAKER RIDGE AND NORTHWEST FLOW. SOME OF THE INDIVIDUAL FORECASTS WITHIN THE ENSEMBLES ACTUALLY LOOK LIKE THE ECMWF A FEW DAYS AGO AND ITS FORECAST FOR VERY COLD CONDITIONS. WHILE WE THOUGHT THAT MIGHT BE TOO EXTREME...IT JUST SHOWS THE AMOUNT OF CONFIDENCE OR IN THIS CASE LACK OF IT ON HOW THINGS WILL PLAY OUT HEADING INTO THANKSGIVING. WE DID TRY AND DRY THE SOUTHERN HALF OF EASTERN IDAHO OUT A BIT ON TUESDAY. OTHER THAN THAT...WE KEEP RAIN AND SNOW IN THE FORECAST FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS ALL THE WAY THROUGH. FOR THE REST OF THE AREA...CHANCES ARE MUCH LOWER FOR NOW. BOTTOM LINE...IF YOU HAVE PLANS TO BE TRAVELING OR OUTDOORS OVER THE NEXT FEW DAYS MAKE SURE YOU CHECK THE LATEST FORECASTS. THE PICTURE WILL DEFINITELY BECOME MORE CLEAR OVER THE NEXT FEW DAYS. KEYES && .AVIATION...CONDITIONS WILL START TO DETERIORATE LATE THIS EVENING AND OVERNIGHT AS OUR ADVERTISED STORM MOVES INTO EASTERN IDAHO. WE SHOULD CEILINGS DROP TO AT LEAST MVFR CLOSER TO MIDNIGHT. EXPECT MVFR/IFR CONDITIONS BETWEEN 7-11Z/MIDNIGHT-4AM AT ALL TAF SITES. KBYI WILL LIKELY NOT SEE SNOWFALL AT ALL AND WILL BE RAIN THROUGHOUT THE EVENT. KPIH AND KIDA MAY INITIALLY SEE SNOW AT THE VERY BEGINNING OF IT...TRANSITIONING TO RAIN BEFORE 15Z/8AM AS WARM AIR PUSHES QUICKLY UP THE PLAIN. KSUN WILL TRY TO SWITCH TO A MIX BETWEEN 13-15Z/7-9AM. THEY WILL LIKELY CHANGE BACK TO SNOW SHOWERS IN THE LATE AFTERNOON AS COLD AIR STARTS TO MOVE BACK INTO THE CENTRAL MOUNTAINS...ALTHOUGH MOST OF THE MOISTURE MAY BE OUT OF THERE BY THEN. WINDS WILL BE A BIG STORY AS WELL...ESPECIALLY AFFECTING THE PLAIN TAF SITES. SUSTAINED WINDS OF 20-35KTS AND GUSTS OF 40-50KTS ARE FORECAST STARTING NEAR SUNRISE AND LASTING THROUGH THE DAY. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 8 PM MST SATURDAY IDZ017-020-021. WINTER STORM WARNING FROM 5 AM TO 11 PM MST SATURDAY IDZ019-023-025. WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY ABOVE 6000 FEET FOR THE IDZ022-032. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:05 AM MST | Winter Storm Warning | PIH | 38 hr | |
| Nov 21, 4:05 AM MST | Winter Weather Advisory | PIH | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.